Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 73, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Nov 1, 2011, 4:32 AM CDT. It took effect at Nov 1, 2011, 10:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2011, 4:32 AM CDT (09:32 UTC)
- In effect from
- Nov 1, 2011, 10:00 AM CDT
- Expired
- Nov 2, 2011, 12:00 AM CDT
- In force
- 14 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
167 WHUS73 KGRB 010932 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 432 AM CDT TUE NOV 1 2011 ...BRISK SOUTHERLY WINDS TODAY... LMZ541>543-011745- /O.NEW.KGRB.SC.Y.0073.111101T1500Z-111102T0500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 432 AM CDT TUE NOV 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT CDT TONIGHT. * SOUTHERLY WINDS FROM 15 TO 25 KTS ARE EXPECTED ON THE LAKE LATE THIS MORNING THROUGH THE EARLY EVENING HOURS. * WAVES WILL BUILD TO 3 TO 5 FT BY THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
115 WHUS73 KGRB 011505 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1005 AM CDT TUE NOV 1 2011 ...BRISK SOUTHERLY WINDS THIS AFTERNOON... LMZ541>543-012315- /O.CON.KGRB.SC.Y.0073.000000T0000Z-111102T0500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1005 AM CDT TUE NOV 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * SOUTHERLY WINDS 15 TO 25 KTS ARE EXPECTED ON THE LAKE THIS AFTERNOON THROUGH THE EVENING HOURS. * WAVES WILL BUILD TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
154 WHUS73 KGRB 012032 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 332 PM CDT TUE NOV 1 2011 ...BRISK SOUTHERLY WINDS EASING LATE TONIGHT... .A TIGHTENING PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT WILL RESULT IN GUSTY SOUTH WINDS AND HIGH WAVES OVER THE NEARSHORE WATERS OF LAKE MICHIGAN. THE WINDS AND WAVES WILL DIMINISH LATER ON TONIGHT...AS THE FRONT PUSHES INTO CENTRAL WISCONSIN AND THE PRESSURE GRADIENT WEAKENS. LMZ541>543-020445- /O.CON.KGRB.SC.Y.0073.000000T0000Z-111102T0500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 332 PM CDT TUE NOV 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * SOUTHERLY WINDS 15 TO 25 KTS ARE EXPECTED ON THE LAKE THIS EVENING...BEFORE SUBSIDING AFTER MIDNIGHT. * WAVES 3 TO 5 FT...WILL EASE TO 2 TO 4 FT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
382 WHUS73 KGRB 020153 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 853 PM CDT TUE NOV 1 2011 ...WINDS AND WAVES SLOWLY EASING... ..A WEAKENING PRESSURE GRADIENT WILL RESULT IN CONTINUED DIMINISHING WINDS AND RESULTANT WAVES FOR LATE TONIGHT. LMZ541>543-020500- /O.CON.KGRB.SC.Y.0073.000000T0000Z-111102T0500Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 853 PM CDT TUE NOV 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * SOUTHERLY WINDS 15 TO 20 KTS ARE EXPECTED ON THE LAKE...BEFORE SUBSIDING AFTER MIDNIGHT. * WAVES 3 TO 5 FT...WILL EASE TO 2 TO 4 FT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 4:02 AM CDT, 30 minutes earlier.
Area forecast discussion, Nov 1, 4:02 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 402 AM CDT TUE NOV 1 2011 .SHORT TERM...TODAY THROUGH WEDNESDAY. PROGRESSIVE PATTERN CONTINUES...BECOMING MORE AMPLIFIED LATE IN PERIOD. FORECAST CONCERNS ON POPS MAINLY TONIGHT AND WEDNESDAY. UPPER TROF MOVING SOUTH OUT OF WESTERN HIGH PLAINS EXPECTED TO MOVE THROUGH THE STATE WED EVENING. SURFACE FRONT OVER DAKOTA/MINNESOTA BORDER TO MOVE THROUGH STATE TUE NIGHT/WED MORN. FOR TODAY...REGION TO BE UNDER SIG WAA. SAT IMAGERY SHOWING INCREASING MID CLOUDS OVER STATE. AREA RADARS ALSO SHOWING SOME RETURNS WITH THE CLOUDS...THOUGH SURFACE OBS ONLY INDICATING VERY LIGHT RAIN WITH CIGS BETWEEN 8K TO 10K. EXPECT THIS AREA TO SLIDE EAST AND NORTH INTO NORTH CENTRAL THIS MORNING. WILL STAY WITH SPRINKLE THOUGHTS FOR TODAY AS MODEL SOUNDING INDICATE LACK OF MOISTURE AT LOWER LEVELS. CLOUDS TO LIMIT HEATING POTENTIAL TODAY...THOUGH WITH LESS CLOUDS EXPECTED SOUTH SHOULD SEE UPPER 50S. TONIGHT/WEDNESDAY...SIG FGEN BAND TO SET UP OVER NORTHERN WI WITH 850 FRONTAL ZONE OVER CWA TONIGHT. AREA ALSO WILL SEE SOME LIFT FROM JET LIFTING NORTHEAST OUT OF DESERT SOUTHWEST TONIGHT...AND NORTHERN JET MOVING THROUGH ONTARIO ON WEDNESDAY. QUESTION IS JUST WHERE MAIN BAND OF PCPN WILL END UP. BECAUSE OF THIS HAVE STAYED IN LIKELY CAT FOR POPS FOR TONIGHT...LOW CATEGORICAL ON WED. LOW LEVEL TEMP PROFILES SUGGEST PCPN TO REMAIN AS RAIN THROUGH THIS PERIOD...THOUGH DID LOWER HIGHS SOME ON WEDNESDAY DUE TO CLOUDS AND RAIN. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. UPPER TROUGH EXPECTED TO SWING ACROSS THE AREA WEDNESDAY NIGHT WHILE COLD FRONT SLOWLY SAGS SOUTHWARD INTO NORTHERN ILLINOIS. MODELS CONTINUE TO SHOW STRONG 850/500MB FGEN BAND ACROSS THE AREA EARLY WEDNESDAY EVENING BEFORE SHIFTING EAST OF THE AREA OVERNIGHT. ALSO...NORTHEAST WISCONSIN WILL BE IN FAVORED AREA FOR ENHANCED LIFT FROM COUPLET JET EARLY WEDNESDAY EVENING BEFORE THIS FEATURE ALSO SHIFT EAST OF THE AREA OVERNIGHT. WILL INCREASE POPS ACROSS NORTHEAST WISCONSIN INTO THE CATEGORICAL RANGE FROM GREEN BAY AND THE FOX CITIES EAST TO THE LAKE. PRECIPITATION CHANCES SHOULD DIMINISH RAPIDLY AS YOU HEAD WEST TOWARDS RHINELANDER AND WAUSAU. DO THINK PRECIPITATION GRADIENT WILL BE TIGHTER THAN WHAT IS DEPICTED IN THE GRIDS AND NOTED IN THE ZONE FORECAST PRODUCT...BUT IT IS TOO EARLY TO DETERMINE WHERE THE CUT OFF TO THE PRECIPITATION WILL BE. LOOKING AT THE 850MB TEMPERATURES AND 1000/850MB CRITICAL THICKNESS PATTERN ON THE WRF... VERY TEMPTING FOR AN ACCUMULATING SNOWFALL IN GREEN BAY AND THE FOX CITIES. BASED ON WHEN THE HEAVIEST PRECIPITATION WILL BE AND BASED ON BOUNDARY LAYER TEMPERATURES OFF THE MODELS...AN ACCUMULATING SNOWFALL IS UNLIKELY DUE TO BOUNDARY LAYER TEMPERATURES BEING TOO WARM. THE RAIN COULD BE MIXED WITH OR END AS SNOW BEFORE THE PRECIPITATION ENDS...BUT ANY SNOWFALL AMOUNT WOULD BE NEGLIGIBLE. ATTENTION THEN TURNS TO BIG WIND STORM FOR THE LATTER HALF OF THE UPCOMING WEEKEND. DO NEED TO WATCH FOR ELEVATED CONVECTION ON SATURDAY DUE TO 850MB WARM ADVECTION AND STEEP MID LEVEL LAPSE RATES. HAVE SMALL CHANCES FOR SHOWERS 20-30 PERCENT ON SATURDAY. BASED ON MID LEVEL LAPSE RATES...WOULD NOT BE SURPRISED IF THERE WAS AN ISOLATED THUNDERSTORM. DID NOT INCLUDE THIS IN THE GRIDS/ZONES FOR THE TIME BEING. CONDITIONS SHOULD BE BREEZY ON SATURDAY WITH THE STRONGEST WINDS ARRIVING LATER SATURDAY NIGHT INTO SUNDAY. WILL NEED TO WATCH THE WINDS SATURDAY NIGHT AS THE MODELS WERE SHOWING SOME STRONG COLD ADVECTION AT 850MB THAT COULD HELP TRANSPORT SOME OF THE STRONGER WINDS TO THE SURFACE. WINDY CONDITIONS ARE EXPECTED ON SUNDAY WITH GUSTS OVER 40 MPH ARE POSSIBLE. THERE IS SOME POTENTIAL THAT WIND HEADLINES WOULD BE NEEDED FOR SUNDAY. THE STORM SHOULD EXIT THE AREA SUNDAY NIGHT WITH DIMINISHING WINDS AND DECREASING CLOUDINESS. NO SIGNIFICANT CHANGES MADE TO TEMPERATURES DURING THE PERIOD. && .AVIATION...3000 FOOT CIGS CONTINUE TO BLANKET MOST OF THE AREA LATE THIS EVENING. BACK EDGE OF CLEARING LINE ALSO WORKING OVER CENTRAL AND NORTH CENTRAL WISCONSIN LATE THIS EVENING. THE BACK EDGE HAS SLOWED A BIT...PROBABLY DUE TO AN INCREASING LOW LEVEL INVERSION WITH WAA ALOFT INCREASING. STILL EXPECT THIS BACK EDGE TO REACH EASTERN AREAS EARLY IN THE MORNING. HOWEVER UPSTREAM MID LEVEL CLOUDS WITH APPROACHING SYSTEM ALREADY REACHING THE MN/WI BORDER AND WILL EVENTUALLY WORK OVER THE REST OF THE REGION OVERNIGHT. PATCHY LIGHT FOG POSSIBLE BUT THE WINDOW OF CLEAR SKIES APPEARS TO BE MINIMAL. VFR CONDITIONS WITH MID LEVEL CLOUDS WILL PREVAIL TUESDAY. WINDS TO 2K MAY REACH 30 KNOTS FOR POSSIBLE LLWS. TDH && .MARINE...A STRONG STORM IS EXPECTED TO MOVE ACROSS THE REGION THIS WEEKEND. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO DEVELOP ON SATURDAY. WINDY CONDITIONS WITH GALE FORCE GUSTS ARE EXPECTED SATURDAY NIGHT AND SUNDAY. WINDS WILL SLOWLY SUBSIDE SUNDAY NIGHT INTO MONDAY AS THE STORM MOVES AWAY FROM THE AREA. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/ECKBERG
Hazardous weather outlook, Oct 31, 2:34 PM CDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 234 PM CDT MON OCT 31 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 234 PM CDT MON OCT 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-011945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 234 PM CDT MON OCT 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO PASS WEST OF WISCONSIN NEXT WEEKEND. THIS STORM MAY BRING STRONG GUSTY WINDS TO THE REGION FROM SATURDAY AFTERNOON INTO SUNDAY. CONDITIONS HAZARDOUS TO SMALL CRAFT APPEAR LIKELY...AND THE POTENTIAL FOR GALE FORCE GUSTS WILL NEED TO BE MONITORED. SB/TSK
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.